Management of Bowel Elimination Disorder
Kindly ADD to CART and Purchase the Full Answer at $5.99 ONLY.
Discuss: Management of Bowel Elimination Disorder
Your discussion assignment is intended to help you apply concepts to learn and to improve future performance. Each post should be answered independently and contain a minimum of 400 words. Writing must include formal language (i.e., professional language, medical terminology, spelling, punctuation, and grammar). Use evidence-based research to support your response (preferably Hinkle & Cheever, 2018).
When reflecting on the care of Stan Checketts, what are signs and symptoms you can assess in the next client you care for who might be at risk for dehydration?
Discuss assessment and expected findings in a small bowel obstruction.
What would you do differently if you were to repeat this scenario? How would your client care change?
Please refer to student post below. Assignment should look like the post below. Get the information needed (Care of Stan Checketts) from the post below and make sure to use hinkle as one of the reference
Care of Stan Checketts
Hypovolemia occurs when water and electrolytes are lost in the same proportion as they exist in normal body fluids (Hinkle & Cheever, 2018). Some of the changes noted during the care of Stan Checketts is his abnormal electrolyte values: Na+ 150 (high), Cl- 108 (high), BUN 42 (high) & Creatinine 1.9 (high) contribute to the clinical manifestations of feeling nauseous and very dizzy as well as signs and symptoms of metabolic acidosis that vary with the verity of the acidosis but include headache, confusion, drowsiness, increased respiratory rate & depth, nausea, and vomiting (Hinkle & Cheever, 2018). After assessing a patient who is hypovolemic, it is imperative to act fast on the next steps to manage this state of health. Hypovolemic shock is the most common type of shock… can be caused by external fluid losses, as in traumatic blood loss, or by internal fluid shifts, as in severe dehydration, severe edema or ascites (Hinkle & Cheever, 2018). As a nurse, we should be able to review the labs we have received and determine how to correct the underlying cause of the fluid loss as quickly as possible (Hinkle & Cheever, 2018). If I were to see the signs and symptoms once again of those patients who might be at risk of dehydration and who also has nausea, vomiting and dizziness, there are medications available to use PRN such as Ondansetron, which is mostly prescribed to treat nausea. Another major main point in correcting dehydration in a patient as well as correcting their electrolyte imbalance, replacing their fluids will ease their sensation of feeling dehydrated through the use of Normal Saline (0.9% NaCl) IV Bolus is frequently given to adjust the electrolyte imbalance. Because the goal of the fluid replacement is to restore intravascular volume, it is necessary to administer fluids that will remain in the intravascular compartment (Hinkle & Cheever, 2018).
A small bowel obstruction consists of a complete blockage of the small intestines that can be caused by an inflammatory bowel disorder. A small bower obstruction causes edema, congestion, necrosis, and evential rupture or perforation of the intestinal wall, with a resultant peritonitis (Hinkle & Cheever, 2018). To assess for a small obstruction, an x-ray of the abdomen and CT scan are able to identidy the abnormal quantities of gas, gluid, or both in the intestines and sometimes collapsed distal bowel (Hinkle & Cheever, 2018). We can also use a blood pannel such as a CBC and monitor their electrolyte values for any imbalances. These laboratory testing will show the reasoning of the signs of dehydration in a patient. The signs of dehydration become evident: intense thirst, drowsinessm generalized malaise, aching, and a parched tongue and mucus membrane (Hinkle & Cheever, 2018).
As soon as I had entered the room and performed hand hygiene, introduced self + role, the patient is found lying in a supine position stating he was feeling dizzy and nauseous, so I helped him in to a Fowler’s position to reduce the current symptoms and much as possible. Because taking his vital signs are an imperative part of my assessment before administering any medication, while taking his vital signs, I would ask the patient if they were allergic to any medication or other substances, ask if they are in any pain, and if they are still feeling dizzy and nauseous and offer medication for pain + nausea if their vitals are all within normal values for the patient.
Hinkle, J. L., Brunner, L. S., Cheever, K. H., & Suddarth, D. S. (2018). Brunner & Suddarth’s Textbook of Medical-Surgical Nursing (14th ed.). Lippincott Williams & Wilkins.